Tornadoes · United States · Minnesota · 2014
EF0 tornado, Jakeville to Ramey, Minnesota, August 24, 2014
From Jakeville to Ramey, this EF0 tornado ran 5.7 miles across Benton and Morrison counties on August 24, 2014, touching down at 5:47 PM CDT and reaching 150 yards wide. It killed nobody, and did $2,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- August 24, 2014
- Touchdown
- 5:47 PM CDT (22:47 UTC)
- Lifted
- 6:02 PM CDT (23:02 UTC)
- On the ground
- 15 minutes
- Path length
- 5.7 miles (9.1 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Counties
- Benton and Morrison counties
- Touchdown point
- 45.797, -93.983
- Lift-off point
- 45.837, -93.882
- Record number
- 1408241647-01
The damage survey
20 damage points were recorded along this path by NWS MPX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 77 mph.
- camper picked up and thrown into the adjacent field.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Isolated severe thunderstorms that developed during the afternoon of Sunday, August 24th, produced a tornado near Morrill, along with large hail south of Hiilman.
A supercell thunderstorm developed west of St. Cloud in eastern Stearns County around 3:45 PM CST. The storm gradually became better organized as it entered Benton County. A classic hook echo formed as it crossed U.S. Highway 10 around 4:25 PM CST and began to produce a tornado at 4:47 PM CST 3 miles south southwest of Morrill. The tornado produced a narrow swath of mainly tree damage along its path east northeast, but some minor structural damage was also noted - such as a roof being torn off from a farm outbuilding. The tornado moved into Morrison County at 4:56 PM CST. The tornado was photographed and caught on video by numerous storm chasers, spotters and others.
A tornado continued to move into Morrison County from Benton County. This tornado produced mainly tree damage before lifting 4 miles west northwest of Rum|River at 5:02 PM CST. The tornado was photographed and caught on video by numerous storm chasers, spotters and others. The total path length of this tornado was 5.8 miles, with a maximum wind speed of 75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
9 minutes of warning. NWS MPX issued a tornado warning for this county at 22:38 UTC, 9 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a tornado watch, issued at 20:46 UTC and running to 01:47 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:46 UTC | 01:47 UTC | Tornado Watch | MPX |
| 22:03 UTC | 22:16 UTC | Severe Thunderstorm Warning | MPX |
| 22:29 UTC | 23:15 UTC | Severe Thunderstorm Warning | MPX |
| 22:38 UTC | 23:15 UTC | Tornado Warning | MPX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the tornado touched down at Aug 24, 3:09 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 24, 3:09 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 PM CDT SUN AUG 24 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 309 PM CDT SUN AUG 24 2014 THE MAIN SHORT TERM CONCERN REMAINS TIMING OF CONVECTION AND SEVERE WEATHER THREAT TONIGHT. WATER VAPOR IMAGERY SHOWING A COUPLE OF WAVES LIFTING NORTHEAST OVER THE EASTERN PORTION OF THE AREA. THE INITIAL WAVE FIRED SOME ISOLATED CONVECTION OVER EAST CENTRAL MN EARLIER AND MOVED OFF INTO WISCONSIN. THE NEXT WAVE MOVING INTO ACROSS EASTERN SOUTH DAKOTA...INITIATING SOME WIDELY SCATTERED CONVECTION AHEAD OF COLD FRONT MOVING INTO WESTERN MN. EXPECT THIS CONVECTION TO LIFT NORTHEAST WITH REDEVELOPMENT LIKELY INTO NORTH CENTRAL CWA 21Z-00Z PERIOD...THEN DROPPING SOUTHEAST OVER EASTERN CWA AFTER 01Z OR SO. SEVERE WEATHER A DEFINITE THREAT WITH STRONG WINDS AND HAIL LIKELY. A IS TORNADO POSSIBLE WITH ANY DISCRETE CELL THAT DEVELOPS ALONG SECONDARY WARM FRONT/BOUNDARY INTO NORTH CENTRAL/NORTHEAST CWA EARLY IN EVENT. SPC MESOSCALE ANALYSIS SHOWING MLCAPE TO 3000 J/KG WITH LITTLE CAPPING INDICATED EAST OF ALEXANDRIA/BENSON. DEEP LAYER SHEAR 35-40 KTS ALSO MOVING INTO THAT REGION AS WELL...AHEAD OF UPPER TROUGH. SHOULD SEE ACTIVITY EVENTUALLY DEVELOP INTO A LINE AND COULD BECOME A FORWARD PROPAGATING MCS INTO WESTERN WIS THIS EVENING...WITH WIND AND HEAVY RAIN THE MAIN THREAT INTO THE EVENING. THE FRONT SAGS SOUTHEAST THROUGH 12Z...WITH GENERALLY DRY CONDITIONS INTO MONDAY. LEFT A SLIGHT CHANCE OF THUNDER REDEVELOPING INTO SC MN LATE AFTERNOON...AS DRIER DEWPOINT AIR SLOWLY MOVES THROUGH THE SOUTHEAST CWA DURING THE DAY. SHOULD SEE TEMPS TOP OUT IN THE LOW- MID 80S IN THE FAR SOUTHEAST WITH COOLER AIR WORKING ACROSS THE NORTHWEST CWA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 309 PM CDT SUN AUG 24 2014 THE MAIN TWEAKS IN THE LONG TERM PORTION OF THE FORECAST WERE TO CONTINUE TO SHIFT PRECIPITATION CHANCES SOUTHWARD IN LINE WITH THE TRENDS OF THE MODELS. A RATHER BROAD SURFACE RIDGE IS NOW PROGGED TO BECOME ESTABLISHED ACROSS THE UPPER MIDWEST FROM LATE MONDAY THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL MEAN THE LOCATION OF THE BOUNDARY THAT HAS BEEN IN QUESTION OVER THE LAST SEVERAL DAYS WILL LIKELY BE DISPLACED WELL SOUTH OF THE REGION /NORTHERN MISSOURI/. CONFIDENCE THAT MOST OF THE FORECAST AREA WILL STAY DRY DURING THE FIRST PART OF THE UPCOMING WEEK IS THEREFORE INCREASING. HAVE RESTRICTED POPS TO THE INTERSTATE 90 CORRIDOR IN SOUTHERN MN FROM MONDAY NIGHT THROUGH WEDNESDAY. THIS COULD SHIFT EVEN FARTHER SOUTH WITH FUTURE RUNS...BUT IT/S A GOOD START. TEMPERATURES WILL RANGE AROUND 5 DEGREES BELOW NORMAL THROUGH MUCH OF THE WEEK UNDER THE INFLUENCE OF COOL HIGH PRESSURE...WITH HIGHS IN THE UPPER 60S AND LOWER 70S. CONFIDENCE WITH RESPECT TO PRECIPITATION CHANCES DECLINES NOTABLY ON THURSDAY...WITH THE 24.12Z ECMWF STILL ILLUSTRATING A FARTHER NORTH TRACK TO THE TROUGH LIFTING OUT OF THE CENTRAL/SOUTHERN PLAINS. IT THEREFORE SPREADS PRECIPITATION ACROSS THE ENTIRE FORECAST AREA ON THURSDAY...WHILE THE OTHER MODEL SOLUTIONS /INCLUDING THE GFS AND GEM/ KEEP SHOWER AND THUNDERSTORM CHANCES CONFINED TO ALONG AND SOUTH OF THE MN-IA BORDER. HAVE KEPT 20-40 POPS IN FOR THURSDAY INTO THURSDAY NIGHT...WITH THE HIGHEST CHANCES IN THAT RANGE RESTRICTED TO SOUTH CENTRAL MN. FRIDAY AND SATURDAY APPEAR DRY OVERALL...BUT BOTH GFS AND ECMWF SOLUTIONS ILLUSTRATE A FAIRLY STRONG TROUGH TO SINK SOUTH FROM SASKATCHEWAN/MANITOBA LATE IN THE WEEKEND TO INTO THE 1ST OF SEPTEMBER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 118 PM CDT SUN AUG 24 2014 LOWER CLOUDS AROUND 2K FEET REMAIN LOCKED UNDER THE STEEP INVERSION OVER EASTERN AREAS. SOUTHERLY WINDS DEVELOPING TO THE SOUTHWEST AREA WILL HELP ERODE THESE CLOUDS TO THE EAST DURING THE AFTERNOON. INITIAL TROUGH ASSOCIATED WITH LAST NIGHT SHORT WAVE IS EXITING TO THE EAST NOW. FEW/ISOLD -TSRA DEVELOPED ALONG THE TROUGH AND WILL CONTINUE TO DRIFT EAST THIS AFTERNOON. MAIN ACTIVITY IS EXPECTED TO DEVELOP INTO CENTRAL MN NEAR SFC COLD FRONT...MAINLY AFTER 20Z....THEN MOVE SLOWLY EAST INTO WC WI THIS EVENING. GREATEST COVERAGE IS EXPECTED TO DEVELOP INTO EAST CENTRAL MN BY EVENING AND MOVE INTO WC WISCONSIN. WILL HIT TAF HARDEST INTO WC WI BY THIS EVENING. MAY SEE IFR FG DEVELOP AT KEAU AFTER RAIN AREA EXITS LATER TONIGHT. THIS WILL BURN OFF BY 15Z MON. VFR CONDITIONS EXPECTED THEREAFTER WITH WEST WINDS. KMSP...ISOLD STORMS MOVING EAST INTO WC WIS THIS AFTERNOON. SHOULDNT SEE REDEVELOPMENT UNTIL AFTER 00Z MON. KEPT TEMPO MVFR THUNDER FROM 00Z-03Z WITH FROPA. THEN CLEARING/VFR AFTER THAT WITH WINDS BECOMING WEST INTO MONDAY. /OUTLOOK FOR KMSP/ MON NIGHT...VFR. WINDS W 6-12 KTS. TUE-WED...MAINLY VFR. WINDS N TO NE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...DWE
Hazardous weather outlook, Aug 24, 12:44 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1244 PM CDT SUN AUG 24 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1244 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM MID AFTERNOON INTO THIS EVENING. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY BETWEEN 3 PM AND 10 PM NORTH OF A LINE FROM WILMAR TO NEW RICHMOND. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...ALTHOUGH THE STRONGEST STORMS COULD BE CAPABLE OF PRODUCING A TORNADO. HEAT INDICES WILL TOP OUT BETWEEN 90 AND 100 THIS AFTERNOON INTO EARLY EVENING ACROSS PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MUCH OF THE WEEK... MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 24, 5:18 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT SUN AUG 24 2014
MNZ060>063-242300-
ANOKA-HENNEPIN-RAMSEY-WASHINGTON-
518 PM CDT SUN AUG 24 2014
...STRONG THUNDERSTORMS MOVING OVER ANOKA...HENNEPIN...RAMSEY AND
WASHINGTON COUNTIES THROUGH 600 PM CDT...
AT 515 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NORTH MINNEAPOLIS. THIS STORM WAS MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NEW BRIGHTON.
ARDEN HILLS.
NORTH OAKS.
LINO LAKES.
CENTERVILLE.
FOREST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4530 9279 4529 9278 4517 9275 4495 9324
4507 9340 4530 9319
TIME...MOT...LOC 2218Z 229DEG 34KT 4503 9323Special weather statement, Aug 24, 5:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 PM CDT SUN AUG 24 2014
MNZ060-062-063-069-070-242315-
DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
524 PM CDT SUN AUG 24 2014
...STRONG THUNDERSTORMS MOVING OVER DAKOTA...HENNEPIN...RAMSEY...
SCOTT AND WASHINGTON COUNTIES THROUGH 615 PM CDT...
AT 520 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF LAKEVILLE. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CREDIT RIVER.
BURNSVILLE.
APPLE VALLEY.
ROSEMOUNT.
EAGAN.
SOUTH ST PAUL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4492 9329 4504 9302 4491 9292 4471 9296
4458 9331 4471 9341
TIME...MOT...LOC 2223Z 218DEG 28KT 4469 9330The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Minneapolis, MN (KMPX), 12:00Z
10.8 hours before the tornado, 111 km from the path. August 24, 2014.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -87 J/kg
- Surface CAPE
- 981 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
- 0-3 km lapse rate
- 4.9 K/km
Minneapolis, MN (KMPX), 00:00Z
1.2 hours after it, 111 km from the path. August 25, 2014.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- -29 J/kg
- Surface CAPE
- 4163 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.7
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
St. Cloud (STC), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:53 UTC | 89 | 72 | 140° 12 kt | 19 | 1008.5 | |
| 21:53 UTC | 86 | 73 | 160° 13 kt | 1008.1 | ||
| 22:07 UTC | 87 | 73 | 150° 13 kt | 1007.8 | VCTS | |
| 22:22 UTC | 87 | 74 | 170° 10 kt | 1007.8 | ||
| 22:53 UTC | 85 | 73 | 170° 10 kt | 1008.1 | ||
| 23:53 UTC | 85 | 73 | 190° 10 kt | 1008.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Minneapolis radar (KMPX), 111 km away, was scanning. The volume nearest the touchdown began at 22:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:10 UTC | HAIL 0.5 | Royalton | Morrison, MN | DIME-SIZED HAIL REPORTED. TIME ESTIMATED BASED ON RADAR. |
| 22:20 UTC | HAIL 0.5 | Pierz | Morrison, MN | DIME-SIZED HAIL REPORTED. TIME ESTIMATED BASED ON RADAR. |
| 22:47 UTC | TORNADO 0 | 3 Ssw Morrill | Benton, MN | TORNADO SPUN UP JUST NORTHEAST OF THE CORNER OF 155TH ST NE AND 85TH AVE NE /COUNTY ROAD 11/ AT 547 PM. IT TRACKED EAST NORTHEAST FOR 5.8 MILES AND DISSIPATED SOUTHEAST OF THE CORNER OF NATURE RD AND 370TH AVE IN MORRISO |
| 22:48 UTC | HAIL 1.75 | 5 E Brainerd | Crow Wing, MN | |
| 22:50 UTC | FUNNEL CLOUD | 8 Ne Rice | Benton, MN | A FUNNEL CLOUD WAS REPORTED BY A TRAINED SPOTTER JUST SOUTH OF LITTLE ROCK. |
| 22:55 UTC | FUNNEL CLOUD | 3 Sw Granite Ledge | Benton, MN | A FUNNEL CLOUD WAS REPORTED 4 MILES SOUTH OF MORRILL. |
| 22:59 UTC | FUNNEL CLOUD | 7 Nne Gilman | Morrison, MN | FUNNEL CLOUD SPOTTED ALONG ROUTE 33. |
| 23:05 UTC | TORNADO | 2 W Granite Ledge | Benton, MN | A TORNADO WAS REPORTED BY A TRAINED SPOTTER AT THE INTERSECTION OF COUNTY ROADS 22 AND 70. A DAMAGE PATH STRETCHED SEVERAL MILES TO THE NORTHEAST. |
| 23:05 UTC | TORNADO | 4 W Granite Ledge | Benton, MN | TORNADO DAMAGE WAS REPORTED BY A TRAINED SPOTTER A QUARTER MILE EAST OF COUNTY RD 22 AND 155TH AVE. NUMEROUS TREES WERE DOWN, WINDOWS WERE BLOWN OUT OF BUILDINGS AND CARS, AND A ROOF WAS BLOWN OFF OF A BARN. |
| 23:06 UTC | HAIL 2 | 7 S Hillman | Morrison, MN | A TRAINED SPOTTER REPORTED 2.2 INCH DIAMETER HAIL 7.5 MILES SOUTH OF HILLMAN. |
| 23:07 UTC | HAIL 2 | 6 S Hillman | Morrison, MN | TWO AND ONE QUARTER INCH HAIL DAMAGED NORTH SIDE OF RESIDENCE ONE HALF MILE NORTH OF INTERSECTION OF COUNTY RD 34 AND COUNTY ROAD 33. TIME ESTIMATED FROM RADAR. REPORT ORIGINATED ON SOCIAL MEDIA. |
| 23:11 UTC | FUNNEL CLOUD | 3 Ese Morrill | Benton, MN | SHERIFF DEPUTIES REPORTED POSSIBLE TORNADO NEAR COUNTY ROUTES 22 AND 66. VIEWED FUNNEL CLOUD BOUNCING UP AND DOWN...POSSIBLY TOUCHING GROUND. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.